MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71365252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, a r3 0 degree 36mm inner diameter trial acetabular liner 52mm outer diameter was inserted, and when it was removed, the surgeon saw a piece of green plastic that broke off from it.The piece was retrieved with ease.Surgery was performed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was not returned for evaluation and the reported event could not be confirmed.A review of complaint history revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable, damage may occur during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.The contribution of the device to the reported event could not be corroborated.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0DEG 36MM TRIAL 52MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13180970
Report Number1020279-2022-00105
Device Sequence Number17244454
Product Code LXH
UDI-Device Identifier03596010599544
UDI-Public03596010599544
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71365252
Device Catalogue Number71365252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown